Alert archive / Virginia / High Wind Watches in 2011

High Wind Watch 3, NWS Blacksburg, VA

April 14, 2011Bland County, Tazewell County, Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this high wind watch at Apr 14, 2011, 2:57 PM EDT for Bland County, Tazewell County, Virginia; Mercer County, West Virginia. It took effect at Apr 15, 2011, 11:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2011, 2:57 PM EDT (18:57 UTC)
In effect from
Apr 15, 2011, 11:00 PM EDT
Expired
Apr 15, 2011, 4:33 AM EDT
In force
Issued by
NWS Blacksburg, VA

Counties Bland County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WWUS71 KRNK 141857
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT THU APR 14 2011

...STRONG SOUTHEASTERLY WINDS EXPECTED FRIDAY NIGHT...

.A STRENGTHENING STORM MOVING FROM THE MIDWEST TO THE LOWER GREAT
LAKES SATURDAY...HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS
GUSTS...MOSTLY ACROSS THE HIGHEST ELEVATIONS OF THE REGION LATE
FRIDAY EVENING THROUGH SATURDAY AFTERNOON.

VAZ007-010-WVZ042-150300-
/O.NEW.KRNK.HW.A.0003.110416T0300Z-110416T1500Z/
TAZEWELL-BLAND-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...BLUEFIELD...FLAT TOP
257 PM EDT THU APR 14 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING. 

* LOCATIONS...ESPECIALLY AT OR ABOVE 3000 FEET. 

* HAZARDS...DOWNED TREES AND POWER LINES.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE FRIDAY EVENING THROUGH LATE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
361 
WWUS71 KRNK 150123
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 PM EDT THU APR 14 2011

...STRONG SOUTHEASTERLY WINDS EXPECTED FRIDAY NIGHT...

.A STRENGTHENING STORM MOVING FROM THE MIDWEST TO THE LOWER GREAT
LAKES SATURDAY...HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS
GUSTS...MOSTLY ACROSS THE HIGHEST ELEVATIONS OF THE REGION LATE
FRIDAY EVENING THROUGH SATURDAY AFTERNOON.

VAZ007-010-WVZ042-150930-
/O.CON.KRNK.HW.A.0003.110416T0300Z-110416T1500Z/
TAZEWELL-BLAND-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...BLUEFIELD...FLAT TOP
923 PM EDT THU APR 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

* LOCATIONS...ESPECIALLY AT OR ABOVE 3000 FEET.

* HAZARDS...DOWNED TREES AND POWER LINES.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE FRIDAY EVENING THROUGH LATE SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
635 
WWUS71 KRNK 150833
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 AM EDT FRI APR 15 2011

...STRONG SOUTHEASTERLY WINDS EXPECTED TONIGHT INTO SATURDAY
MORNING...

.A STRENGTHENING STORM MOVING FROM THE MIDWEST TO THE LOWER GREAT
LAKES SATURDAY...HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS
GUSTS...MOSTLY ACROSS THE HIGHEST ELEVATIONS OF THE REGION FROM 
FRIDAY EVENING THROUGH SATURDAY MORNING.

VAZ007-010-WVZ042-151645-
/O.UPG.KRNK.HW.A.0003.110416T0300Z-110416T1500Z/
/O.NEW.KRNK.HW.W.0007.110415T2200Z-110416T1600Z/
TAZEWELL-BLAND-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...BLAND...BLUEFIELD...FLAT TOP
433 AM EDT FRI APR 15 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...AT OR ABOVE 3000 FEET...AND ONTO THE NORTHWEST SIDES
  OF THE HIGHEST RIDGES. 

* HAZARDS...DOWNED TREES AND POWER LINES. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...BEGINNING THIS EVENING...AND LASTING INTO SATURDAY
  MORNING. 

* IMPACTS...HAZARDOUS TRAVEL AND POSSIBLE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS.

&&

$$

VAZ009-151645-
/O.NEW.KRNK.HW.W.0007.110415T2200Z-110416T1600Z/
SMYTH-
INCLUDING THE CITY OF...MARION
433 AM EDT FRI APR 15 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT
SATURDAY. 

* LOCATIONS...AT OR ABOVE 3000 FEET...AND ONTO THE NORTHWEST SIDES
  OF THE HIGHEST RIDGES. 

* HAZARDS...DOWNED TREES AND POWER LINES. 

* WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...BEGINNING THIS EVENING...AND LASTING INTO SATURDAY
  MORNING. 

* IMPACTS...HAZARDOUS TRAVEL AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS.

&&

$$

NCZ001-002-018-VAZ011>020-WVZ043>045-151645-
/O.NEW.KRNK.WI.Y.0020.110415T2200Z-110416T1600Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...HINTON...
HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
433 AM EDT FRI APR 15 2011

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT
SATURDAY. 

* LOCATIONS...HIGHEST ELEVATIONS...ESPECIALLY ABOVE 3000 FEET. 

* HAZARDS...POSSIBLE DOWNED TREES AND POWER LINES. 

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...BEGINNING THIS EVENING AND LASTING INTO SATURDAY
  MORNING. 

* IMPACTS...HAZARDOUS TRAVEL AND POSSIBLE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Apr 14, 2:50 PM EDT, 7 minutes earlier.

Area forecast discussion, Apr 14, 2:50 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT THU APR 14 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE AREA THIS AFTERNOON WILL GIVE WAY TO A
STRONG STORM SYSTEM THAT WILL MOVE INTO THE AREA LATE FRIDAY
THROUGH SATURDAY. AFTER A BRIEF COOL DOWN SUNDAY...WARMER WEATHER
RETURNS ON MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
MADE SOME ADJUSTMENTS TO DEWPOINTS THIS AFTN ESPECIALLY IN THE
WEST WHERE DRIER AIR IS BLEEDING SOUTHWEST ACROSS THE ALLEGHANY
HIGHLANDS/GREENBRIER VALLEY...INTO THE MTN EMPIRE OF SW VA.

HIGH PRESSURE WAS SITUATED ACROSS THE ERN OHIO VALLEY SOUTHEAST
INTO VA. THIS HIGH WILL SLIDE SOUTHEAST THROUGH THE AFTN BUT KEEP
OUR AREA DRY. MORNING SOUNDING SHOWS A SFC BASED AND SUBSIDENCE
BASED INVERSION. SFC INVERSION ALREADY MIXING OUT. THE QUESTION IS
HOW WARM WILL WE GET THIS AFTN. LATEST RUC/NAM SHOW INVERTED SFC
TROUGH ACROSS THE SRN APPALACHIANS THIS AFTN WHICH WILL TURN THE
SFC/BOUNDARY LAYER WINDS AROUND TO THE SE. WITH ONLY SOME THIN
CIRRUS AROUND...THINK ENOUGH OF A DOWNSLOPE COMPONENT MAY ELEVATE
TEMPS ACROSS THE NEW RIVER VALLEY WEST INTO THE MTN EMPIRE AND SE
WV. HIGHS HERE SHOULD BE IN THE LOWER TO MID 70S...SIMILAR TO WHAT
IS EXPECTED OUT EAST. THE NC MTNS WILL STAY IN THE UPPER 60S.

SE FLOW INCREASES TONIGHT...ALONG WITH MID/HIGH CLOUDS STREAMING
IN FROM THE DEEPENING SYSTEM IN THE MIDWEST. IN ADDITION...MODELS
ARE IN GOOD AGREEMENT IN SHOWING LOWER CLOUDS DEVELOPING IN THE
UPSLOPE FLOW INTO THE BLUE RIDGE IN NW NC AND FAR SW VA. ALL OF
THESE FACTORS WILL COMBINE TO BRING MILDER TEMPS TONIGHT WITH NO
THREAT OF FROST.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
WITH AN IMPRESSIVE STRENGTHENING SURFACE LOW HEADING FOR THE
SOUTHERN GREAT LAKES IN A NEGATIVELY TILTED TROUGH...GFS H85 JET
IS AROUND 60KTS WITH SREF TO 70KTS FRIDAY NIGHT INTO SATURDAY.
LITTLE DIRECTIONAL SHEAR SHOULD ONLY ADD TO THE TERRAIN INFLUENCED
GUST THAT ARE EXPECTED...AND AFTER A WARM DAY FRIDAY LLVL LAPSE
RATES WILL BE FAVORABLE FOR MOMENTUM TRANSFER. THEREFORE...WILL BE
ISSUING A HIGH WIND WATCH WHICH IS MOSTLY FOR ABOVE 3000 KFT
TAZEWELL/MERCER/BLAND. UPSLOPE NORMAL FLOW WITH SUFFICIENT MOISTURE
DEPTH ALONG THE BLUE RIDGE SHOULD ALLOW SHOWERS TO BREAK OUT
BEFORE THE MAIN LINE OF SHWS/STORMS ARRIVES SATURDAY MORNING.
FURTHER EAST WITH TRIPLE POINT POSSIBLY NEARING...WITH PLENTY OF
LLVL SHEAR/HELICITY AND MIDDAY PASSAGE...FAST MOVING STORMS/BOW
ECHOES/LEWP CAN BE SEVERE WITH ISOLATED TORNADOES...AS MENTIONED
IN SPC'S SLIGHT RISK JUST EAST OF THE BLUE RIDGE...ESPECIALLY FOR
THE SOUTHSIDE AND PIEDMONT OF NORTH CAROLINA. HVY RAIN IN A SHORT
PERIOD OF TIME...FROM 8Z TO 18Z SATURDAY...ALSO MAY LEAD TO WATER
PROBLEMS. THE OCCLUDED BOUNDARY SHOULD CROSS THE BLUE RIDGE AROUND
20Z SATURDAY. STRONG DOWNSLOPE/SINK BEHIND THE BOUNDARY MAY LEAD TO A
FEW HOURS OF SUNSHINE/CLEARING WHICH MAY ALLOW TEMPS TO WARM
QUICKLY...SO DID GO WITH MOS GUIDANCE WHICH SEEMED TO BE A LITTLE
TOO WARM. MOISTURE DEPTH LOOKS INSUFFICIENT FOR MUCH UPSLOPE PRECIP
SAT NIGHT IN SE WEST VA SO BACKED POPS DOWN THERE. WAA BEGINS
QUICKLY SUNDAY WITH H85 TEMPS RISING FROM NEAR 0Z TO 6C AT
KROA...THUS HIGHS SHOULD EASILY REACH THE 60S SUNDAY. SURFACE HIGH
PRESSURE OVERHEAD SUNDAY NIGHT IS RATHER WEAK AND WINDS REMAINING
UP SHOULD PREVENT TEMPS FROM FALLING OUT OF THE 40S INTO 12Z
MONDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MAIN CONCERNS WILL BE THE STRENGTH OF AN UPPER RIDGE OFF THE SE
COAST AND POSITION OF A QUASI STATIONARY BOUNDARY THROUGH THE
WEEK. THE OP GFS IS MORE AMPLIFIED THAN THE ECMWF...ALTHOUGH THE
ECMWF HAS WARMER H85 TEMPS. HOWEVER...CURRENT THINKING IS THAT
MOST OF THE PRECIP WILL STAY TO OUR NORTH AND WEST NEAR THE
BOUNDARY WHICH WILL NOT OVERCOME THE UPPER RIDGE...AND THAT ANY SHWS OR
STORMS WHICH APPROACH WILL FALL APART ONCE THEY REACH OUR REGION.
CONSIDERING VERY WARM H85 VALUES...DECIDED TO GO ABV MEX MOS AND
HPC ON MAX AND MIN T THROUGH MUCH OF THE PERIOD. NEAR THE END OF
THE FORECAST A COLD FRONT WILL TRY TO DISPLACE THE UPPER
RIDGE...AND WILL EITHER FALL APART UPON CROSSING OUR TERRITORY OR
BECOME A BACKDOOR FRONT AS STRONG HIGH PRESSURE CROSSES NEW
ENGLAND. THE NW WINDS BEHIND THIS WEAKENING BOUNDARY MAY JUST KEEP
SHWS AND STORMS RESERVED TO SE WEST VA THURSDAY WITH MORE
WIDESPREAD SHWS AND STORMS INTO FRIDAY AS THE BOUNDARY STALLS OVER
THE CWA. AHEAD OF THE FRONT ON WEDNESDAY...WIDESPREAD 80S WITH
SOME UPPER 80S ARE POSSIBLE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL KEEP VFR CONDITIONS AROUND INTO EARLY FRIDAY.
SOME CIRRUS WILL BE SCT AROUND THIS AFTN/TONIGHT WITH SOME
INCREASE IN THE LOWER LEVELS FRIDAY MORNING AS SE FLOW INCREASES.
LOOKING AT VFR UNTIL THE END OF THE PERIOD 18Z FRIDAY...BUT COULD
SEE SOME BKN MVFR CIGS ALONG THE HIGHER TERRAIN IN THE NC MTNS.

THE STORM SYSTEM WILL BE A LITTLE SLOWER THAN PREVIOUS FORECAST SO
SUB VFR WX SHOULD HOLD OFF UNTIL LATE AFTN FRIDAY INTO FRIDAY NIGHT.

OTRW MAIN ISSUE WILL BE WITH INCREASING SE WINDS AROUND KBLF WITH
STRONG GUSTS POSSIBLE BY LATE IN THE DAY FRIDAY.

NEXT STRONG COLD FRONT WILL BE APPROACHING FROM THE WEST FRIDAY
NIGHT INTO SAT PRECEDED BY BANDS OF SHRA/TSRA. THIS PRE-FRONTAL
MOISTURE LOOKS TO BRING A RETURN OF LOW CIGS AND SHOWERS FRIDAY
NIGHT INTO SATURDAY. THERE WILL BE A POTENTIAL FOR STRONG
THUNDERSTORMS AND HEAVY RAINFALL WITH THIS STORM SYSTEM ESPCLY ON
SAT. A VERY STRONG SE LOW LEVEL JET FRIDAY NIGHT INTO SAT MORNING
WILL AFFECT THE HIGHER RIDGES IN THE SW VA MTNS...AND MTN WAVE
WILL BRING STRONG GUSTS TO THE NW SIDES OF THE RIDGES. THIS
PATTERN WILL HAVE THE POTENTIAL FOR 50+ KNOT WIND GUSTS AT BLF
FRI NIGHT INTO SAT MORNING.

VFR RETURNS SUNDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE
FRONT. ANOTHER FRONTAL BOUNDARY MAY IMPACT THE AREA LATER MONDAY
BRINGING POTENTIAL MVFR CONDITIONS TO THE MOUNTAINS BY LATE IN THE
DAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/WP
NEAR TERM...JJ/WP
SHORT TERM...KM
LONG TERM...KM
AVIATION...JJ/WP
Hazardous weather outlook, Apr 14, 7:32 AM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 AM EDT THU APR 14 2011

NCZ001-002-018-VAZ011>020-023-024-WVZ044-151145-
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MONROE-
732 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG SOUTHEAST WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING
COLD FRONT TOMORROW NIGHT INTO EARLY SATURDAY MORNING. GUSTS
AROUND 25 TO 35 MPH ARE POSSIBLE. THE COLD FRONT WILL PASS
THROUGH THE REGION ON SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022-032>035-043>047-058-059-151145-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
732 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A COLD FRONT WILL PASS THROUGH THE REGION ON SATURDAY. LOCALLY
HEAVY RAIN IS POSSIBLE. THERE IS A SLIGHT CHANCE OF SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-WVZ042-043-045-151145-
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER-
732 AM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG SOUTHEAST WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING
COLD FRONT TOMORROW NIGHT INTO EARLY SATURDAY MORNING. GUSTS
AROUND 35 TO 45 MPH...WITH SOME ISOLATED GUSTS AROUND 55 MPH AT
THE HIGHEST ELEVATIONS...ARE LIKELY. THE COLD FRONT WILL PASS
THROUGH THE REGION ON SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE.
THERE IS A SLIGHT CHANCE OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Virginia, 2011High Wind Watches in West Virginia, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.